VALPROATE INDUCED HYPERAMMONEMIC ENCEPHALOPATHY
Keywords:neurology, valporate, encephalopathy
AbstractValproate is a commonly prescribed anticonvulsant drug. It has a potential to cause hyperammonemia even in the presence of normal liver function tests. This hyperammonemic state can lead to encephalopathy referred as Valproate induced hyperammonemic encephalopathy (VHE). Here we present a case of valproate induced hyperammonemic encephalopathy in a young male caused by initiation of valproate therapy.
Sattar Y, Merotto B, Dedousis A, Aadil M, Zil-E-Ali A. Valproic Acid-Induced Hyperammonemia with Encephalopathy (VIHE): A Case Report. J Med Res Innov 2018;2(1):e000108.
Mehta S, Tayabali S, Lachmann R. Valproate-induced hyperammonemia - uncovering an underlying inherited metabolic disorder: a case report. J Med Case Reports 2018;12(1):1–3.
Zafar F, Billadeau BM, Ahmed AU. A Case of Valproate-Induced Hyperammonemic Encephalopathy. Cureus 2020;12(7):e9114.
Shah S, Wang R, Vieux U. Valproate-induced hyperammonemic encephalopathy: a case report. J Med Case Rep 2020;14(1):19.
Baddour E, Tewksbury A, Stauner N. Valproic acid-induced hyperammonemia: incidence, clinical significance, and treatment management. Ment Health Clin 2018;8(2):73–77.
Duman B, Can KC, Ağtaş-Ertan E. Risk factors for valproic acid induced hyperammonemia and its association with cognitive functions. Gen Hosp Psychiatry 2019;59:67–72.